Format

Send to

Choose Destination
Br J Pharmacol. 1989 Oct;98(2):451-4.

Lorazepam discontinuation promotes 'inverse agonist' effects of benzodiazepines.

Author information

1
Department of Psychiatry, Tufts University School of Medicine, Boston, MA.

Abstract

1. The effects of lorazepam discontinuation on responses to benzodiazepine agonists and antagonists were studied in mice. 2. The convulsant dose of pentylenetetrazol was decreased after an acute dose of lorazepam (0.5 mg kg-1) at 4 days after drug discontinuation, compared to 1 or 7 days after discontinuation or to vehicle treatment. 3. The percentage of mice undergoing convulsions after an acute dose of FG 7142 (40 mg kg-1) was increased at 4 days after lorazepam discontinuation, compared to 1 or 7 days after discontinuation or to vehicle treatment. 4. After an acute dose (0.5 mg kg-1), lorazepam concentrations in cortex tended to be greater in lorazepam-treated compared to vehicle-treated mice at 4 days after discontinuation compared to 1 and 7 days. 5. These data indicate a shift toward reduced agonist sensitivity and increased inverse agonist sensitivity in mice 4 days after lorazepam discontinuation.

PMID:
2573401
PMCID:
PMC1854718
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Wiley Icon for PubMed Central
Loading ...
Support Center